MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 4FR X 13CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 4FR X 13CM; CATHETER, PERCUTANEOUS
Model Number IPN918478
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "during insertion, when they retracted the guidewire, it was kinked.They opened a second cvc and had the same problem.It was hard to remove the guidewire." the device was removed and replaced.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".Associated mdr numbers include: 3006425876-2025-00486 and 3006425876-2025-00440.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned a single guidewire and an empty kit with its product lidstock for evaluation.The catheter involved in this complaint was not returned.Visual analysis revealed three major kinks across the guidewire.Microscopic examination confirmed the damage and revealed that the distal j-bend was misshapen.Microscopic examination also revealed that the distal and proximal welds were observed to be full and spherical.The major kinks on the guidewire measured 74mm, 231mm, and 433mm from the proximal weld.The guidewire total length measured 456mm, which is within the specification limits of 449.2mm - 458.8mm per the guidewire product drawing.The guidewire outer diameter measured 0.44mm, which is within the specification limits of 0.432mm - 0.457mm per the guidewire product drawing.The guidewire was functionally tested per the instructions for use (ifu) provided with this kit, which instructs the user, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire." the guidewire was threaded through a lab inventory 21ga introducer needle/arrow raulerson syringe (ars) subassembly as well as through a lab inventory catheter.The guidewire passed through all the components with little to no resistance at the undamaged portions.Major resistance was encountered at the locations of the kinks.A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report of a kinked guidewire was confirmed through analysis of the returned sample.Visual analysis revealed three major kinks on the guidewire.Despite the damage, the guidewire met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, the report is consistent with damage due to unintentional use error; however , without the catheter also returned for analysis, the root cause cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 4FR X 13CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21977643
Report Number3006425876-2025-00486
Device Sequence Number9188748
Product Code DQY
UDI-Device Identifier00801902000415
UDI-Public(01)00801902000415(11)230225(17)271231(10)71F23E1279(21)
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918478
Device Catalogue NumberCS-14403
Device Lot Number71F23E1279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown